| Model Number |
PG1280BPX |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/23/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17744523 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available and additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, a 12 x 80 palmaz genesis transhepatic biliary stent on opta pro.035" x 135cm balloon catheter was not properly deploying after inflating to 8 atmospheres.Therefore, the stent was removed.There was no reported patient injury.The device will be returned for evaluation.
Additional Manufacturer Narrative
A 12 x 80 palmaz genesis transhepatic biliary stent on opta pro.035" x 135cm balloon catheter was not properly deploying after inflating to 8 (eight) atmospheres.Therefore, the stent was removed.There was no reported patient injury.The product was returned for analysis.A non-sterile unit of a short genesis / pro 12 x 80 biliary 135cm stent delivery system was received for analysis coiled inside a plastic bag.Per visual analysis, the stent had not been deployed from the balloon.No other anomalies were noted.Per functional analysis a balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.The balloon couldn¿t be inflated during the test.A cross-section analysis was performed on the inflation lumen of the device to look for any obstruction.The inflation lumen was observed obstructed by an unknown white crystal-like substance.Per eds (energy dispersive spectrometer) analysis the crystals observed inside inflation lumen complaint device revealed carbon, oxygen and iodine on their elemental distribution.According to the elemental composition observed, it is then assumed that the crystals found inside inflation lumen of the unit are made of an iodinated contrast.Iodine-based contrast media is a radiocontrast agent which enables the visibility of vascular structures during radiographic procedures.This kind of contrast media is sold as clear colorless water solution.A product history record (phr) review of lot 17744523 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent underexpanded¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural factors may have contributed to the event as evidenced by crystals likely to be from iodinated contrast noted in the inflation lumen during analysis.Iv contrast should be warmed prior to administration and the date of expiry checked.The product should also be inspected for contamination and crystallization prior to use.According to the safety information in the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.Warnings the safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.Do not use ethiodol or lipiodol contrast medium precautions prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.Do not attempt to remove or readjust the stent on the delivery system.To assure full expansion, inflate to at least the recommended nominal pressure as shown on the label.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.